Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Abrupt stop of Effexor on my own...side effects?

Posted by Ann on May 12, 1999, at 11:31:23

In reply to Re: Abrupt stop of Effexor on my own...side effects?, posted by Cindy on May 11, 1999, at 8:53:18

I have taken Effexor for about 3 years, it is the only thing that helped my depression. Last winter I had stomach flu twice and couldn't take any meds, within two days I was suicidal, crying constantly, and making my family miserable. Both times I thought it was a depression relapse, and it did get better when I went back to my Effexor. I spoke to my doctor later, and he said it's a withdrawal reaction to Effexor--that if I taper off slowly I will NOT be suicidal, but it's fairly common when you stop taking Effexor suddenly to get a severe rebound depression. I felt reassured because I had concluded that the suicidal depression was my "Normal state of being" without the drug!
I hope you can find a doctor you like, my psychiatrist has been a life saver for me. No matter how bad I feel when I go in there, he makes me feel confident that we're going to beat this depression and get me feeling good.
Best of luck.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ann thread:5650